# SDR QMLA2013012913017

- Difficulty date: January 29, 2013
- Submitted: January 31, 2013
- Operation: Air carrier
- Aircraft: N106VU
- Make and model: Urocop EC 130 B4
- Aircraft serial: 7275
- Aircraft time: 324 hours, 1,158 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 324 hours, 758 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Contaminated
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

NORMAL DEPARTURE,  AT APPROX 400' AGL; ABOUT 5 MINUTES AFTER TAKEOFF, OPENED VALVE FOR THE WINDSHIELD DEMIST. AT 500 FT AGL AND BEGAN A TURN FOR A DOWNWIND DEPARTURE, AN ODOR WAS BECOMING OBVIOUS.   IN LESS THAN ONE MINUTE, FUMES BECAME OBNOXIOUS.  COULD SEE SMOKE & HAZE IN CABIN.  IMMEDIATELY TURNED OFF THE DEMIST & CABIN HEAT WAS OFF.  BEGAN A TURN TO FINAL AND DIRECTED CREW TO OPEN WINDOWS.  SMOKE, HAZE, & ODOR CLEARED IMMEDIATELY.   RETURNED AND LANDED BACK AT THE BASE.  AFTER LANDING,  TOOK THE ENGINE TO GROUND IDLE, THEN BACK TO FLY.  OPENED HEAT AND DEMIST AND THE ODOR, SMOKE, AND HAZE RETURNED IMMEDIATELY.  NORMAL SHUTDOWN COMPLETED.  THERE WERE NO ABNORMAL ENGINE INDICATION THROUGHOUT THE FLIGHT.   AFTER ARRIVAL, IDENTIFIED THE ODOR AS BURNED ENGINE WASH SOAP FROM THE COMPRESSOR WASH EARLIER, GROUND RUN UP TO CLEAR LINES,  FUMES DISSIPATED AND DID NOT RETURN.  ACFT RETURNED TO SERVICE.
